Duality and convergence for binomial markets with friction

Yan Dolinsky*, Halil Mete Soner

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

23 Scopus citations


We prove limit theorems for the super-replication cost of European options in a binomial model with friction. Examples covered are markets with proportional transaction costs and illiquid markets. A dual representation for the super-replication cost in these models is obtained and used to prove the limit theorems. In particular, the existence of a liquidity premium for the continuous-time limit of the model proposed in Çetin et al. (Finance Stoch. 8:311-341, 2004) is proved. Hence, this paper extends the previous convergence result of Gökay and Soner (Math Finance 22:250-276, 2012) to the general non-Markovian case. Moreover, the special case of small transaction costs yields, in the continuous limit, the G-expectation of Peng as earlier proved by Kusuoka (Ann. Appl. Probab. 5:198-221, 1995).

Original languageAmerican English
Pages (from-to)447-475
Number of pages29
JournalFinance and Stochastics
Issue number3
StatePublished - Jul 2013
Externally publishedYes

Bibliographical note

Funding Information:
Research supported by the European Research Council Grant 228053-FiRM, the Swiss Finance Institute and the ETH Foundation. The authors would like to thank Prof. Kusuoka and Marcel Nutz for insightful discussions.


  • Binomial model
  • G-Expectation
  • Limit theorems
  • Liquidity
  • Super-replication


Dive into the research topics of 'Duality and convergence for binomial markets with friction'. Together they form a unique fingerprint.

Cite this